MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS MICROSTREAM¿¢ ADVANCE NEONATAL-INFANT INTUBATED CO2 FILTER LINE

PHILIPS MEDICAL SYSTEMS MICROSTREAM¿¢ ADVANCE NEONATAL-INFANT INTUBATED CO2 FILTER LINE
Model Number 989803204531
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the microstream co2 adaptor & smiths et tube stuck together resulting in not being able to suction critically ill patients.
 
Additional Manufacturer Narrative
Philips is in process of obtaining additional information.A final report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer stated that the patient required an additional medical procedure (outside the scope of normal treatment).The reported potential harm is classified as serious.
 
Additional Manufacturer Narrative
The type of complaint has been updated from product problem to serious injury.Philips is in process of obtaining additional information.A final report will be submitted upon completion of the investigation.
 
Event or Problem Description
Philips received a complaint on the neonatal-infant intubated co2 filter line, extended duration indicating a potential neonatal patient safety issue due to microstream co2 adaptor & smiths et tube sticking together resulting in not being able to suction a critically ill patient.Some instances resulted in a patient having to be extubated so that they can be suctioned and the airway having to be reinserted.
 
Additional Manufacturer Narrative
Several good faith efforts (gfe) were made to obtain additional information associated with this complaint, but attempts have been unsuccessful.Based on the information available and the cause of the reported problem was unknown.The pms clinical expert reviewed the reported event of the microstream co2 adaptor sticking to the smiths et tube.This resulted in the inability to suction critically ill patients, which resulted in the inability to maintain the patient's airway, a life-threatening condition for the patient.Emergency intervention, including extubation and reintubation, was performed to preclude permanent impairment.This event is assessed as possibly related to a product problem with the device.However, the event does not appear to be predicted in the risk management document ((b)(4)).This holder of this document is medtronic.The event is no longer meets criteria for reporting by philips as the product that caused or contributed to the event was a non-philips product.

Brand Name
MICROSTREAM¿¢ ADVANCE NEONATAL-INFANT INTUBATED CO2 FILTER LINE
Common Device Name
MICROSTREAM¿¢ ADVANCE NEONATAL-INFANT INTUBATED CO2 FILTER LINE
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS
3000 minuteman rd
andover MA 01810
Manufacturer Contact
hisham alzayat
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key17624431
Report Number1218950-2023-00605
Device Sequence Number12296134
Product Code CCK
UDI-Device Identifier20884838093137
UDI-Public20884838093137
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K181467
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number989803204531
Device Catalogue Number989803204531
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer08/03/2023
01/24/2024
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date11/01/2023
02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown